Alert archive / Idaho / River Flood Warnings in 2012
River Flood Warning 4, NWS Boise, ID
NWS Boise, ID issued this river flood warning at Apr 26, 2012, 12:53 PM MDT for Gem County, Idaho. It took effect at Apr 27, 2012, 12:37 AM MDT. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2012, 12:53 PM MDT (18:53 UTC)
- In effect from
- Apr 27, 2012, 12:37 AM MDT
- Expired
- Apr 28, 2012, 7:00 AM MDT
- In force
- 30 hr
- Issued by
- NWS Boise, ID
- Flood severity
- Moderate
County Gem County, ID
The radar
The Boise radar (KCBX), 65 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Payette River at Emmett (EMMI1).
- Action stage
- 10 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 12 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13249500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
082 WGUS45 KBOI 261853 FLWBOI BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 1253 PM MDT THU APR 26 2012 ...THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN IDAHO... PAYETTE RIVER NEAR EMMETT AFFECTING GEM COUNTY. PAYETTE RIVER NEAR PAYETTE AFFECTING PAYETTE COUNTY. .WIDESPREAD RAINFALL IN ADDITION TO SNOWMELT WILL PRODUCE A SHARP RISE ON THE PAYETTE RIVER THROUGH FRIDAY NIGHT. THE RIVER IS EXPECTED TO REACH FLOOD STAGE AT EMMETT THURSDAY NIGHT AND AT PAYETTE LATE FRIDAY. ADDITIONAL RAINFALL AMOUNTS UP TO ONE INCH ARE EXPECTED ACROSS THE PAYETTE BASIN THROUGH THURSDAY NIGHT... WITH THE HEAVIEST RAINFALL EXPECTED DURING THE DAY THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS NEAR THESE RIVERS SHOULD TAKE ACTION TO PROTECT PROPERTY. && IDC045-270653- /O.NEW.KBOI.FL.W.0004.120427T0653Z-120429T0950Z/ /EMMI1.2.RS.120427T0653Z.120428T0600Z.120429T0350Z.NO/ 1253 PM MDT THU APR 26 2012 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLOOD WARNING FOR THE PAYETTE RIVER NEAR EMMETT. * FROM LATE TONIGHT TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 AM THURSDAY THE STAGE WAS 9.2 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 10.5 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND MIDNIGHT THURSDAY NIGHT AND CONTINUE TO RISE TO NEAR 12.0 FEET BY FRIDAY EVENING. THE RIVER IS EXPECTED TO RECEDE BELOW FLOOD STAGE SATURDAY EVENING. * IMPACT...AT 12.0 FEET...OR 20000 CFS...MODERATE AGRICULTURAL FLOODING WILL OCCUR UPSTREAM AND DOWNSTREAM FROM EMMETT. FARM FIELDS AND PASTURE LAND NEAR THE RIVER WILL BE UNDERWATER NEAR MONTOUR AND LETHA AND LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND. WATER WILL REACH THE LEVEL OF SHALE ROCK ROAD AND THE RAILROAD TRACKS NEAR MONTOUR. $$ IDC075-270653- /O.NEW.KBOI.FL.W.0005.120428T0140Z-120429T1215Z/ /PRPI1.1.RS.120428T0140Z.120428T1800Z.120429T0615Z.NO/ 1253 PM MDT THU APR 26 2012 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLOOD WARNING FOR THE PAYETTE RIVER NEAR PAYETTE. * FROM FRIDAY EVENING TO SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 AM THURSDAY THE STAGE WAS 9.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY FRIDAY EVENING AND CONTINUE TO RISE TO NEAR 12.6 FEET BY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. * IMPACT...AT 12.5 FEET...FLOOD WATERS WILL APPROACH HIGHWAY 52 IN THE VICINITY OF NEW PLYMOUTH THREATENING SEVERAL HOUSES IN LOW AREAS NEAR THE RIVER. HOUSES NEAR FAULKS BRIDGE MAY ALSO BE THREATENED. LARGE AREAS OF PASTURE LAND NEAR THE RIVER WILL BE FLOODED AND LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND. THE GREENBELT PATH IN PAYETTE WILL BE FLOODED. $$
5 follow-up statements
736 WGUS85 KBOI 270643 FLSBOI FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 1243 AM MDT FRI APR 27 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... PAYETTE RIVER NEAR EMMETT AFFECTING GEM COUNTY. .WIDESPREAD RAINFALL HAS RESULTED IN RAPID RISES ON MANY AREA RIVERS. THE PAYETTE NEAR EMMETT WILL REMAIN ABOVE FLOOD STAGE THROUGH SATURDAY LATE EVENING. THE CREST IS EXPECTED LATE FRIDAY AFTERNOON OR EARLY FRIDAY EVENING AT 12.3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS NEAR THESE FLOODED RIVERS SHOULD CONTINUE TO TAKE ACTION TO PROTECT PROPERTY. && IDC045-280043- /O.EXT.KBOI.FL.W.0004.120427T0637Z-120429T1034Z/ /EMMI1.2.RS.120427T0235Z.120428T0000Z.120429T0434Z.NO/ 1243 AM MDT FRI APR 27 2012 ...FLOOD WARNING EXTENDED UNTIL LATE SATURDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE PAYETTE RIVER NEAR EMMETT. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 PM THURSDAY THE STAGE WAS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 10.5 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.3 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY LATE EVENING. * IMPACT...AT 12.0 FEET...OR 20000 CFS...MODERATE AGRICULTURAL FLOODING WILL OCCUR UPSTREAM AND DOWNSTREAM FROM EMMETT. FARM FIELDS AND PASTURE LAND NEAR THE RIVER WILL BE UNDERWATER NEAR MONTOUR AND LETHA AND LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND. WATER WILL REACH THE LEVEL OF SHALE ROCK ROAD AND THE RAILROAD TRACKS NEAR MONTOUR. $$
362 WGUS85 KBOI 271256 FLSBOI FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 656 AM MDT FRI APR 27 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... PAYETTE RIVER NEAR EMMETT AFFECTING GEM COUNTY. PAYETTE RIVER NEAR PAYETTE AFFECTING PAYETTE COUNTY. .WIDESPREAD RECORD-BREAKING RAINFALL YESTERDAY HAS HELPED LEAD TO RAPID RIVER RISES AND FLOODING ON THE PAYETTE RIVER. MINOR FLOODING AT BOTH EMMETT AND PAYETTE WILL END BY TOMORROW EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS NEAR THESE FLOODED RIVERS SHOULD CONTINUE TO TAKE ACTION TO PROTECT PROPERTY. && IDC045-280656- /O.EXT.KBOI.FL.W.0004.000000T0000Z-120429T0709Z/ /EMMI1.1.RS.120427T0235Z.120427T1800Z.120429T0109Z.NO/ 656 AM MDT FRI APR 27 2012 THE FLOOD WARNING CONTINUES FOR THE PAYETTE RIVER NEAR EMMETT. * UNTIL LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 3:30 AM FRIDAY THE STAGE WAS 11.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.5 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 11.9 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING. * IMPACT...AT 12.0 FEET...OR 20000 CFS...MODERATE AGRICULTURAL FLOODING WILL OCCUR UPSTREAM AND DOWNSTREAM FROM EMMETT. FARM FIELDS AND PASTURE LAND NEAR THE RIVER WILL BE UNDERWATER NEAR MONTOUR AND LETHA AND LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND. WATER WILL REACH THE LEVEL OF SHALE ROCK ROAD AND THE RAILROAD TRACKS NEAR MONTOUR. $$ IDC075-280656- /O.EXT.KBOI.FL.W.0005.120427T2103Z-120429T0621Z/ /PRPI1.1.RS.120427T2103Z.120428T0600Z.120429T0021Z.NO/ 656 AM MDT FRI APR 27 2012 THE FLOOD WARNING CONTINUES FOR THE PAYETTE RIVER NEAR PAYETTE. * FROM THIS AFTERNOON TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:30 AM FRIDAY THE STAGE WAS 10.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 12.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT...AT 12.5 FEET...FLOOD WATERS WILL APPROACH HIGHWAY 52 IN THE VICINITY OF NEW PLYMOUTH THREATENING SEVERAL HOUSES IN LOW AREAS NEAR THE RIVER. HOUSES NEAR FAULKS BRIDGE MAY ALSO BE THREATENED. LARGE AREAS OF PASTURE LAND NEAR THE RIVER WILL BE FLOODED AND LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND. THE GREENBELT PATH IN PAYETTE WILL BE FLOODED. $$
608 WGUS45 KBOI 271753 FLWBOI BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 1153 AM MDT FRI APR 27 2012 ...OBSERVED FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE FOLLOWING RIVERS IN IDAHO... PAYETTE RIVER NEAR EMMETT AFFECTING GEM COUNTY. .WIDESPREAD RECORD-BREAKING RAINFALL YESTERDAY HAS CAUSED FLOOD FLOWS ON THE PAYETTE RIVER AT EMMETT. THE RIVER IS EXPECTED TO BEGIN RECEDING FRIDAY AFTERNOON AT EMMETT...AND FALL BELOW FLOOD STAGE SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS NEAR THE RIVER SHOULD TAKE ACTION TO PROTECT PROPERTY. && IDC045-280553- /O.EXT.KBOI.FL.W.0004.000000T0000Z-120428T1730Z/ /EMMI1.2.RS.120427T0235Z.120427T1715Z.120428T1130Z.NO/ 1153 AM MDT FRI APR 27 2012 ...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... THE FLOOD WARNING CONTINUES FOR THE PAYETTE RIVER NEAR EMMETT. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 11:30 AM FRIDAY THE STAGE WAS 12.3 FEET. * MODERATE FLOODING IS OCCURRING AND THE RIVER IS FORECAST TO BEGIN RECEDING FRIDAY AFTERNOON. * FLOOD STAGE IS 10.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE EARLY SATURDAY MORNING. * IMPACT...AT 12.0 FEET...OR 20000 CFS...MODERATE AGRICULTURAL FLOODING WILL OCCUR UPSTREAM AND DOWNSTREAM FROM EMMETT. FARM FIELDS AND PASTURE LAND NEAR THE RIVER WILL BE UNDERWATER NEAR MONTOUR AND LETHA AND LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND. WATER WILL REACH THE LEVEL OF SHALE ROCK ROAD AND THE RAILROAD TRACKS NEAR MONTOUR. $$
400 WGUS85 KBOI 280505 FLSBOI FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 1105 PM MDT FRI APR 27 2012 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO... PAYETTE RIVER NEAR PAYETTE AFFECTING PAYETTE COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN IDAHO.. PAYETTE RIVER NEAR EMMETT AFFECTING GEM COUNTY. .THE PAYETTE RIVER AT EMMETT HAS BEEN RECEDING THIS EVENING AND WILL CONTINUE TO RECEDE OVERNIGHT AND SATURDAY. THE RIVER WAS STILL RISING AT PAYETTE AS OF 11 PM MDT...BUT IS EXPECTED TO CREST AROUND MIDNIGHT AND RECEDE THEREAFTER...TO BELOW FLOOD STAGE LATE SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS NEAR THIS FLOODED RIVER SHOULD CONTINUE TO TAKE ACTION TO PROTECT PROPERTY. && IDC045-281730- /O.CON.KBOI.FL.W.0004.000000T0000Z-120428T1730Z/ /EMMI1.2.RS.120427T0235Z.120427T1800Z.120428T1130Z.NO/ 1105 PM MDT FRI APR 27 2012 THE FLOOD WARNING CONTINUES FOR THE PAYETTE RIVER NEAR EMMETT. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:30 PM FRIDAY THE STAGE WAS 11.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * IMPACT...AT 11.5 FEET...OR 18500 CFS...SOME PASTURE LAND AND FARM FIELDS NEAR MONTOUR WILL BE UNDER WATER AND MINOR FLOODING WILL SPREAD INTO AGRICULTURAL AREAS DOWNSTREAM FROM EMMETT. SQUAW CREEK WILL BACKUP AND FLOOD AGRICULTURAL LAND NEAR INTERSECTION OF HIGHWAY 52 AND OLA ROAD. $$ IDC075-282139- /O.EXT.KBOI.FL.W.0005.000000T0000Z-120428T2139Z/ /PRPI1.1.RS.120428T0125Z.120428T0600Z.120428T1539Z.NO/ 1105 PM MDT FRI APR 27 2012 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE PAYETTE RIVER NEAR PAYETTE. * UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 10:46 PM FRIDAY THE STAGE WAS 12.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.5 FEET BY MIDNIGHT TONIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SATURDAY MORNING. * IMPACT...AT 12.5 FEET...FLOOD WATERS WILL APPROACH HIGHWAY 52 IN THE VICINITY OF NEW PLYMOUTH THREATENING SEVERAL HOUSES IN LOW AREAS NEAR THE RIVER. HOUSES NEAR FAULKS BRIDGE MAY ALSO BE THREATENED. LARGE AREAS OF PASTURE LAND NEAR THE RIVER WILL BE FLOODED AND LIVESTOCK SHOULD BE MOVED TO HIGHER GROUND. THE GREENBELT PATH IN PAYETTE WILL BE FLOODED. $$
816 WGUS85 KBOI 281300 FLSBOI FLOOD STATEMENT NATIONAL WEATHER SERVICE BOISE ID 700 AM MDT SAT APR 28 2012 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN IDAHO... PAYETTE RIVER NEAR EMMETT AFFECTING GEM COUNTY. .THE RIVER HAS FALLEN BELOW FLOOD STAGE AS OF 6:30 AM MDT SATURDAY APRIL 28TH...AND IT IS EXPECTED TO CONTINUE FALLING. THEREFORE THE FLOOD WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PERSONS WITH INTERESTS NEAR THESE FLOODED RIVERS SHOULD CONTINUE TO TAKE ACTION TO PROTECT PROPERTY. && IDC045-281330- /O.CAN.KBOI.FL.W.0004.000000T0000Z-120428T1730Z/ /EMMI1.2.RS.120427T0235Z.120427T1800Z.120428T0915Z.NO/ 700 AM MDT SAT APR 28 2012 THE FLOOD WARNING IS CANCELLED FOR THE PAYETTE RIVER NEAR EMMETT. * AT 6:30 AM SATURDAY THE STAGE WAS 10.4 FEET. * FELL BELOW FLOOD STAGE AT 6:15 AM SATURDAY. * FLOOD STAGE IS 10.5 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 8.9 FEET BY TOMORROW MORNING. * IMPACT...AT 10.6 FEET...OR 16000 CFS...MINOR FLOODING OF PASTURE LAND AND FARM FIELDS WILL OCCUR UPSTREAM FROM BLACK CANYON DAM NEAR MONTOUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this river flood warning went out at Apr 26, 10:29 AM MDT, 2 hours 24 minutes earlier.
Area forecast discussion, Apr 26, 10:29 AM MDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 1029 AM MDT THU APR 26 2012 .DISCUSSION...A BAND OF HEAVY RAIN WITH IMBEDDED THUNDERSTORMS IS MOVING EASTWARD THROUGH THE FORECAST AREA. THIS BAND OF PRECIPITATION IS JUST AHEAD OF A COLD FRONT WHICH WILL SWEEP THROUGH THE AREA THIS AFTERNOON. EXPECT ABOUT ANOTHER HALF INCH OF RAIN IN VALLEY LOCATION OF IDAHO WITH OVER AN INCH OF RAIN EXPECTED IN THE MOUNTAINS. PEAK AMOUNTS OF RAIN IN THE HIGHER MOUNTAINS WILL BE NEAR 1.5 INCHES. SEE THE HYDROLOGY SECTION BELOW FOR A DISCUSSION OF THE FLOOD THREAT...PRIMARILY IN THE MOUNTAINS AND IN THE PAYETTE RIVER BASIN. MEANWHILE...IN THE OREGON ZONES...PRECIPITATION WILL TAPER OFF BEHIND THE FRONT THIS AFTERNOON. THE RAIN COOLED AIR WILL HOLD DOWN AFTERNOON HIGH TEMPERATURES AND THIS IS REFLECTED IN THE UPDATED FORECAST. && .AVIATION...VFR WITH AREAS OF MVFR IN WIDESPREAD HEAVY RAIN SHOWERS AND ISOLATED THUNDERSTORMS. LOCAL IFR IS ALSO POSSIBLE IN STRONGER SHOWERS/STORMS. MOUNTAINS OBSCURED. SURFACE WINDS...SOUTH TO SOUTHEAST THIS MORNING UP TO 15 KTS...BECOMING WESTERLY UP TO 20 KTS THIS AFTERNOON AFTER A FRONTAL PASSAGE. WINDS ALOFT...SOUTHERLY UP TO 50 KTS THIS MORNING...BECOMING WESTERLY UP TO 40 KTS THIS AFTERNOON BEHIND THE FRONT. && .HYDROLOGY...THE WEST CENTRAL AND BOISE MOUNTAINS CONTINUE TO BE THE MAIN AREAS OF CONCERN FOR RUNOFF AND FLOOD POTENTIAL. ALTHOUGH SNOWMELT RATES HAVE SLOWED DOWN WITH THE COOLER TEMPERATURES... DIRECT RUNOFF FROM THE RAINFALL ALONE WILL CAUSE ADDITIONAL SIGNIFICANT RISES ON WATERWAYS. RAIN ON THE SNOWPACK AND WIND WILL AID IN ADDITONAL MELTING OF THE SNOWPACK AND ADD TO THE RUNOFF COMPONENT. IN SUMMARY...LOTS OF RUNOFF STILL TO COME OVER THE NEXT 24 TO 36 HOURS WHICH WILL PUSH SOME MAINSTEM RIVERS IN THE WEST CENTRAL MOUNTAINS TO BANKFULL AND POSSIBLY FLOOD STAGE LATE TONIGHT AND FRIDAY. THE PAYETTE RIVER AND TRIBUTARIES ARE THE MAIN CONCERN RIGHT NOW AND A FLOOD WATCH HAS BEEN ISSUED FOR THE PAYETTE AT EMMETT. WE WILL BE LOOKING CLOSELY AT OTHER REACHES OF THE PAYETTE AS WELL AS THE WEISER RIVER THROUGH THE DAY. CONTROLLED FLOWS ON THE BOISE RIVER AT GLENWOOD BRIDGE CONTINUE TO RUN BANKFULL. LOCAL INFLOW FROM RAINFALL COULD POTENTIALLY BOOST THE FLOW TO 7000 CFS BRIEFLY. HOWEVER...ADDITIONAL IMPACTS FROM WHAT WE ARE SEEING NOW WOULD BE MINIMAL && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH FRIDAY...EXTREMELY WET TODAY...WITH PW VALUES ABOVE THE 95TH PERCENTILE. LARGE AREAS OF SHOWERS ARE ALREADY MOVING THROUGH AND MORE ARE EXPECTED THROUGHOUT THE DAY. WE REMAIN IN A VERY MOIST SOUTHERLY FLOW...AND A LARGE UPPER LEVEL LOW IS POISED JUST OFF THE COAST. THE INFLUENCE OF THIS EASTWARD- MOVING TROUGH...AND ANOTHER SMALLER LOW TO ITS SOUTH...PRESENTLY LOCATED NEAR LAX...WILL FURTHER INCREASE DURING THE DAY AS THEY MOVE CLOSER. THE TROUGH AXIS WILL BECOME NEGATIVELY TILTED BY MIDDAY...ADDING TO THE LIFT AND DYNAMICS OF THE SYSTEM. WE WILL BEGIN DRYING OUT TONIGHT AS THE TROUGH AXIS MOVES THROUGH...AND BY EARLY FRIDAY OUR PW VALUES WILL BE DOWN TO NEAR THE 10TH PERCENTILE...I.E. DRIER THAN 90 PERCENT OF ALL DAYS FOR THIS TIME OF YEAR. THAT IS QUITE THE CHANGE IN 24 HOURS. TEMPS WILL BE A FEW DEGREES BELOW NORMAL TODAY WITH LOTS OF RAIN AND CLOUD COVER...BUT WILL BE EVEN COOLER TOMORROW AFTER A COLD FRONT MOVES THROUGH TODAY. LOOK FOR TEMPS AROUND 10 DEGREES BELOW NORMAL FRIDAY. LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...COOL AND MOIST NORTHWEST FLOW WILL PREVAIL ACROSS THE AREA THIS WEEKEND AS A LOW PRESSURE SYSTEM SLOWLY MOVES OFF TO THE NORTHEAST. THERE WILL BE A CHANCE OF PRECIP IN THE MOUNTAINS THROUGH THE FORECAST PERIOD... WHILE VALLEYS REMAIN DRY. TEMPERATURES WILL BE DOWN TO NEAR NORMAL OVER THE WEEKEND...BEFORE RISING TO 4-5 DEGREES ABOVE NORMAL AS A SHORTWAVE RIDGE BUILDS IN EARLY IN THE WEEK. THIS RIDGING WILL BE SHORT-LIVED AS HEIGHTS DAMPEN OUT AND WE SETTLE INTO A ZONAL FLOW THROUGH THE END OF THE WORK WEEK. WEAK IMPULSES EMBEDDED IN THIS FLOW WILL BRING US ADDITIONAL CHANCES FOR PRECIPITATION...THOUGH TIMING OF THESE IMPULSES IS DIFFICULT AT THIS POINT...SO HAVE TRENDED POPS TOWARDS CLIMO. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FOOD WATCH FOR PAYETTE RIVER AT EMMETT. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...JB AVIATION.....BB HYDROLOGY....TL PREV SHORT TERM...SP PREV LONG TERM....CB
Hazardous weather outlook, Apr 26, 5:46 AM MDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 546 AM MDT THU APR 26 2012 IDZ011>016-028>030-033-ORZ061>064-271200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 546 AM MDT THU APR 26 2012 /446 AM PDT THU APR 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT AREAS OF SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY AND EXIT THE AREA TONIGHT. RAINFALL AMOUNTS MAY EXCEED ONE-HALF INCH IN THE VALLEYS AND ONE INCH IN THE MOUNTAINS. THIS WILL CAUSE RIVERS...CREEKS...AND STREAMS TO SWELL TO NEAR BANKFULL TODAY AND TONIGHT...AND SOME OF THE SMALLER TRIBUTARIES MAY BRIEFLY GO INTO FLOOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AS RUNOFF FROM RAIN TODAY AND TONIGHT CONTINUES TO SWELL MAIN STEM RIVERS...FLOODING WILL BE POSSIBLE EARLY FRIDAY INTO SATURDAY. NO FLOOD WARNINGS HAVE BEEN ISSUED YET...BUT SOME MAY BE ISSUED LATER TODAY. PLEASE CHECK BACK FOR UPDATES LATER TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...REPORTS OF FLOODING WOULD BE APPRECIATED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 6:04 PM MDT | Special Weather Statement | BOI | Ada | 26 min |
| Apr 26, 9:24 AM MDT | River Flood Watch | BOI | Gem | 4 hr |
| Apr 26, 12:53 PM MDT | River Flood Warning | BOI | Payette | 50 hr |
| Apr 26, 2:44 PM MDT | Areal Flood Advisory | BOI | Ada | 4 hr |
| Apr 26, 5:11 PM MDT | Special Weather Statement | BOI | Ada | 49 min |
Nearby
River Flood Warnings in Idaho, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.